Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 28, 2015, 6:28 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 6:28 PM MST (01:28 UTC)
- Expired
- Jul 28, 2015, 8:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 91 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2908 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
848
WGUS55 KTWC 290128
FFWTWC
AZC019-290330-
/O.NEW.KTWC.FF.W.0018.150729T0128Z-150729T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
628 PM MST TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 830 PM MST
* AT 624 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN ALONG HIGHWAY
286 FROM THE JUNCTION OF ARIVACA ROAD SOUTHWARD TO THE
INTERNATIONAL BORDER. HEAVY RAIN ALSO FELL NEAR SAN MIGUEL AND
HASHAN CHUCHG. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE..ROUTE 19
FROM CHOULIC TO THE INTERNATIONAL BORDER AND HIGHWAY 286 FROM
THE JUNCTION OF ARIVACA ROAD SOUTHWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3175 11145 3160 11132 3146 11145 3159 11184
3167 11178
$$
KD1 follow-up statement
628
WGUS75 KTWC 290326
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
826 PM MST TUE JUL 28 2015
AZC019-290332-
/O.EXP.KTWC.FF.W.0018.000000T0000Z-150729T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
826 PM MST TUE JUL 28 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL PIMA COUNTY WILL EXPIRE
AT 830 PM MST...
THE HEAVY RAIN HAS ENDED IN THE SASABE AND SAN MIGUEL AREAS...AND
FLASH FLOODING IS NO LONGER EXPECTED TO POSE A SIGNIFICANT THREAT IN
THAT IMMEDIATE AREA. HOWEVER...SLOWER FLOWS COULD CONTINUE ALONG
SOME WASHES THAT CROSS ROUTE 19 AND HIGHWAY 286 AND ADDITIONAL LIGHT
TO MODERATE RAIN COULD STILL OCCUR LATE THIS EVENING.
A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR A LARGE PART OF THE
TOHONO O'ODHAM NATION AND SOUTHEAST PIMA COUNTY UNTIL 1115 PM
MST.
LAT...LON 3175 11145 3160 11132 3146 11145 3159 11184
3167 11178
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:28 PM MST, 4 hours earlier.
Area forecast discussion, Jul 28, 2:28 PM MST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST TUE JUL 28 2015 .SYNOPSIS...EXPECT AN INCREASE IN THUNDERSTORMS...ESPECIALLY WEDNESDAY AS DEEPER MOISTURE RETURNS. WE WILL THEN HAVE A DECREASING THREAT FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO THE COMING WEEKEND. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS A RIDGE CENTERED OVER THE SOUTHERN PLAINS WITH A LOW PRESSURE SYSTEM OFF THE WEST COAST OF THE SOUTHERN BAJA PENINSULA. BETWEEN THESE TWO SYSTEMS SOUTH TO SOUTHEASTERLY FLOW WILL USHER IN ADDITIONAL MOISTURE BEGINNING TODAY BUT CONTINUING THROUGH WEDNESDAY. A COUPLE OF DISTURBANCES ARE EMBEDDED WITHIN THIS FLOW ALOFT OVER NORTHEAST MEXICO AND WEST TEXAS...AS WELL AS OVER PORTIONS OF DURANGO AND SINALOA MEXICO AND WILL EVENTUALLY ROTATE UP TOWARD SOUTHERN ARIZONA DURING THE NEXT 24 TO 36 HOURS OR SO AND SHOULD HELP TO ENHANCE ACTIVITY...ESPECIALLY DURING THE DAY ON WEDNESDAY. PRECIPITABLE WATER VALUES FROM VARIOUS SOURCES INDICATE THAT READINGS CURRENTLY RANGE FROM 1.2 - 1.4 OVER EASTERN LOCALES...1.4 - 1.6 OVER CENTRAL ZONES AND 1.6 - 1.7 OVER THE FAR WESTERN DESERTS OF PIMA COUNTY. THE LATEST CIRA LPW IMAGE SHOWS VALUES WELL OVER 2 INCHES OVER CENTRAL PORTIONS OF THE GULF OF CALIFORNIA. MODELS SHOW THIS MOISTURE BEING TRANSPORTED TO THE NORTH NORTHWEST OVER EXTREME SOUTHWESTERN ARIZONA DURING THE NEXT 24 HOURS OR SO. MEANWHILE PW'S ARE ADVERTISED TO REMAIN AROUND THE 1.5 - 1.7 INCH RANGE FOR CENTRAL ZONES...WITH VALUES TO THE EAST A BIT LOWER IN THE 1.3 - 1.5 INCH RANGE. OVER THE WESTERN DESERTS AND FARTHER WEST...VALUES EXPECTED TO INCREASE TO AROUND THE 2 INCH MARK ON WEDNESDAY. IR AND VISIBLE SATELLITE IMAGERY SHOWS A SIGNIFICANT CUMULUS FIELD THAT HAS DEVELOPED OVER MOSTLY SOUTHERN PORTIONS OF MY FORECAST AREA...ESPECIALLY FROM NOGALES TO TUCSON AND WESTWARD ACROSS ALL OF PIMA COUNTY...WITH A COUPLE OF ISOLATED CELLS NEAR AND SOUTHEAST OF SANTA ROSA. MEANWHILE...ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING OVER PORTIONS OF COCHISE COUNTY AND INTO GRAHAM COUNTY. EARLIER THIS AFTERNOON A STRONG STORM OVER THE CHIRICAHUA MOUNTAINS OF EAST CENTRAL COCHISE COUNTY PRODUCED CONSIDERABLE RAIN...WITH THE RUCKER CANYON GAUGE COLLECTING 1.85 INCHES IN THE PAST 3 HOURS. BASED ON LATEST RUNS OF THE WRF/NAM AND GFS AS WELL AS HRRR...IT LOOKS LIKE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY AND ESPECIALLY ON WEDNESDAY WILL BE ALONG THE INTERNATIONAL BORDER AND THE CENTRAL AND WESTERN SECTIONS OF PIMA COUNTY...WHICH INCLUDES THE TOHONO O'ODHAM NATION. THEREFORE...LOOKING AT SCATTERED SHOWERS AND THUNDERSTORMS...WITH NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AS WELL AS AREAS ALONG THE INTERNATIONAL BORDER. AS THE AFOREMENTIONED UPPER LOW OFF THE BAJA COAST CONTINUES TO MOVE TO THE NORTH NORTHWEST ALONG THE WEST COAST...THE HIGH PRESSURE TO OUR EAST WILL CONTINUE TO MEANDER ACROSS THE REGION THROUGH THE REMAINDER OF THE FORECAST PERIOD...WITH A DECREASE IN ACTIVITY THURSDAY...BUT ESPECIALLY BY FRIDAY AND THROUGH THE WEEKEND AS THE HIGH MOVES TO A POSITION NEARLY OVERHEAD AND HIGH TEMPS ALSO INCREASE AND REMAIN WARM THROUGH EARLY NEXT WEEK. WE COULD SEE A SLIGHT INCREASE IN ACTIVITY EARLY NEXT WEEK AS MOISTURE INCREASES A BIT AGAIN. FOR TUCSON...HIGH TEMPS WILL BE 1 TO 3 DEGS BELOW NORMAL WEDNESDAY AND THURSDAY...THEN SLIGHTLY ABOVE NORMAL FRIDAY. THEREAFTER...HIGHS 4 TO 6 DEGS ABOVE NORMAL...BUT THE WARMEST DAYS LIKELY WILL OCCUR MONDAY AND TUESDAY OF NEXT WEEK. LOW TEMPS WILL GENERALLY RANGE FROM 3 TO 4 DEGS ABOVE NORMAL EACH MORNING. && .AVIATION...VALID THRU 29/23Z. SCT-BKN CLOUDS AT 6-10K FT AGL THRU 29/06Z. BETWEEN 29/06Z AND 29/15Z...SCT CLOUDS AT 8-14K FT AGL AND BKN-OVC CLOUDS AT 15-20K FT AGL. AFT 29/15Z...SCT-BKN CLOUDS AT 5-9K FT AGL. ISOLD-SCT SHRA/TSRA THRU 29/05Z...WITH SCT-NUMEROUS SHRA/TSRA DEVELOPING AGAIN AFT 29/18Z. MVFR CONDITIONS AND VRB WIND GUSTS TO 40 KTS POSSIBLE IN AND AROUND THE STRONGER TSRA. OUTSIDE OF STORM INFLUENCES...SFC WINDS WILL GENERALLY BE LESS THAN 12 KTS WITH A FEW HIGHER GUSTS IN THE AFTERNOON/EARLY EVENING HOURS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE THIS WEEK... RESULTING IN AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS INTO THURSDAY. STRONG OUTFLOW WINDS WILL BE POSSIBLE NEAR THUNDERSTORMS...WITH WIND GUSTS BETWEEN 40 AND 45 MPH. OTHERWISE... 20-FT WINDS WILL GENERALLY BE TERRAIN DRIVEN AND LESS THAN 15 MPH...WITH SOME AFTERNOON AND EARLY EVENING BREEZINESS DUE TO THE STRONG DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOLLERE AVIATION/FIRE WEATHER...ZELL VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 28, 2:18 PM MST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 218 PM MST TUE JUL 28 2015 AZZ507-508-512-513-282200- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 218 PM MST TUE JUL 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 300 PM MST... AT 217 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BISBEE-DOUGLAS AIRPORT...MOVING SOUTHWEST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS ALSO LOCATED JUST WEST OF BISBEE. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DOUGLAS...BISBEE...SIERRA VISTA SOUTHEAST...TOMBSTONE... BISBEE-DOUGLAS AIRPORT...PALOMINAS...PIRTLEVILLE...JUNCTION OF HIGHWAYS 80 AND 90...MCNEAL...ELFRIDA AND NACO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3177 11016 3171 10954 3133 10948 3133 11012 TIME...MOT...LOC 2117Z 040DEG 15KT 3141 10963 GL
Special weather statement, Jul 28, 2:40 PM MST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST TUE JUL 28 2015
AZZ502-515-282230-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-
240 PM MST TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 330 PM
MST...
AT 239 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NOLIC...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SELLS...SAN LUIS...NOLIC...SAN ISIDRO...COMOBABI...SANTA ROSA RANCH
AND SIL NAGGIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3194 11204 3210 11213 3229 11205 3224 11169
3193 11159
TIME...MOT...LOC 2139Z 125DEG 9KT 3209 11198
GLSpecial weather statement, Jul 28, 4:25 PM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 425 PM MST TUE JUL 28 2015 AZZ503-504-290000- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 425 PM MST TUE JUL 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 500 PM MST... AT 424 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREEN VALLEY...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3173 11095 3173 11113 3191 11129 3200 11099 TIME...MOT...LOC 2324Z 148DEG 8KT 3185 11109 KD
Local storm report, Jul 28, 5:26 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
526 PM MST TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST 2 SSE TUCSON 32.13N 110.95W
07/28/2015 M64 MPH PIMA AZ ASOS
&&
EVENT NUMBER TWC1500056
GLLocal storm report, Jul 28, 6:04 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
604 PM MST TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 WNW TUCSON INTERNATIO 32.13N 110.97W
07/28/2015 PIMA AZ TWITTER
DOWNED POWER POLE ON VALENCIA RD BETWEEN 6TH AND
NOGALES HWY
&&
EVENT NUMBER TWC1500057
EBThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 28, 5:13 PM MST | Flash Flood Warning | TWC | Santa Cruz | 92 min |
| Jul 28, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 28, 5:26 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 109 min |
| Jul 28, 5:40 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 28, 5:43 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 28, 6:51 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 4 hr |
| Jul 28, 7:01 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 29, 12:36 PM MST | Special Weather Statement | TWC | 39 min | |
| Jul 29, 4:12 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 2 hr |
| Jul 29, 4:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 29, 4:16 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.